Binomial Character Sums Modulo Prime Powers
Journal de Théorie des Nombres de Bordeaux, Tome 28 (2016) no. 1, pp. 39-53.

On montre que les sommes binomiales et liées de caractères multiplicatifs

(x,p)=1x=1pmχ(xl(Axk+B)w),x=1pmχ1(x)χ2(Axk+B),

ont une évaluation simple pour m suffisamment grand (pour m2 si pABk).

We show that the binomial and related multiplicative character sums

(x,p)=1x=1pmχ(xl(Axk+B)w),x=1pmχ1(x)χ2(Axk+B),

have a simple evaluation for large enough m (for m2 if pABk).

Reçu le :
Révisé le :
Accepté le :
Publié le :
DOI : https://doi.org/10.5802/jtnb.927
Classification : 11L10,  11L40,  11L03,  11L05
Mots clés : Character Sums, Gauss sums, Jacobi Sums
@article{JTNB_2016__28_1_39_0,
     author = {Vincent Pigno and Christopher Pinner},
     title = {Binomial {Character} {Sums} {Modulo} {Prime} {Powers}},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {39--53},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {28},
     number = {1},
     year = {2016},
     doi = {10.5802/jtnb.927},
     mrnumber = {3464610},
     zbl = {1416.11130},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.927/}
}
Vincent Pigno; Christopher Pinner. Binomial Character Sums Modulo Prime Powers. Journal de Théorie des Nombres de Bordeaux, Tome 28 (2016) no. 1, pp. 39-53. doi : 10.5802/jtnb.927. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.927/

[1] B. C. Berndt, R. J. Evans & K. S. Williams, Gauss and Jacobi sums, Canadian Mathematical Society Series of Monographs and Advanced Texts, John Wiley & Sons, Inc., New York, 1998, A Wiley-Interscience Publication, xii+583 pages. | Zbl 0906.11001

[2] F. N. Castro & C. J. Moreno, « Mixed exponential sums over finite fields », Proc. Amer. Math. Soc. 128 (2000), no. 9, p. 2529-2537. | Article | Zbl 0991.11065

[3] T. Cochrane, « Exponential sums modulo prime powers », Acta Arith. 101 (2002), no. 2, p. 131-149. | Article | MR 1880304 | Zbl 0987.11050

[4] T. Cochrane & C. Pinner, « Using Stepanov’s method for exponential sums involving rational functions », J. Number Theory 116 (2006), no. 2, p. 270-292. | Article | MR 2195926 | Zbl 1093.11058

[5] T. Cochrane & Z. Zheng, « Pure and mixed exponential sums », Acta Arith. 91 (1999), no. 3, p. 249-278. | Article | MR 1735676 | Zbl 0937.11031

[6] —, « Exponential sums with rational function entries », Acta Arith. 95 (2000), no. 1, p. 67-95. | Article | MR 1787206 | Zbl 0956.11018

[7] —, « A survey on pure and mixed exponential sums modulo prime powers », in Number theory for the millennium, I (Urbana, IL, 2000), A K Peters, Natick, MA, 2002, p. 273-300. | Zbl 1032.11035

[8] K. Gong, W. Veys & D. Wan, « Power moments of Kloosterman sums », . | Article | MR 3474381 | Zbl 1409.11059

[9] D. Han, « A hybrid mean value involving two-term exponential sums and polynomial character sums », Czechoslovak Math. J. 64(139) (2014), no. 1, p. 53-62. | Article | MR 3247443 | Zbl 1340.11075

[10] P. A. Leonard & K. S. Williams, « Evaluation of certain Jacobsthal sums », Boll. Un. Mat. Ital. B (5) 15 (1978), no. 3, p. 717-723. | Zbl 0393.10041

[11] R. Lidl & H. Niederreiter, Finite fields, second ed., Encyclopedia of Mathematics and its Applications, vol. 20, Cambridge University Press, Cambridge, 1997, With a foreword by P. M. Cohn, xiv+755 pages.

[12] L. J. Mordell, « On Salié’s sum », Glasgow Math. J. 14 (1973), p. 25-26. | Article | Zbl 0255.10041

[13] V. Pigno & C. Pinner, « Twisted monomial Gauss sums modulo prime powers », Funct. Approx. Comment. Math. 51 (2014), no. 2, p. 285-301. | Article | MR 3282629 | Zbl 1368.11091

[14] H. Salié, « Über die Kloostermanschen Summen S(u,v;q) », Math. Z. 34 (1932), no. 1, p. 91-109. | Article | Zbl 57.0211.01

[15] J. Wang, « On the Jacobi sums modulo P n  », J. Number Theory 39 (1991), no. 1, p. 50-64. | Article | Zbl 0729.11039

[16] A. Weil, « On some exponential sums », Proc. Nat. Acad. Sci. U. S. A. 34 (1948), p. 204-207. | Article | MR 27006 | Zbl 0032.26102

[17] K. S. Williams, « Note on Salié’s sum », Proc. Amer. Math. Soc. 30 (1971), p. 393-394. | Article | Zbl 0224.10039

[18] —, « On Salié’s sum », J. Number Theory 3 (1971), p. 316-317. | Article | Zbl 0221.10005

[19] W. Zhang & Z. Xu, « On the Dirichlet characters of polynomials in several variables », Acta Arith. 121 (2006), no. 2, p. 117-124. | Article | MR 2216137 | Zbl 1162.11371

[20] W. Zhang & W. Yao, « A note on the Dirichlet characters of polynomials », Acta Arith. 115 (2004), no. 3, p. 225-229. | Article | MR 2100501 | Zbl 1076.11048

[21] W. Zhang & Y. Yi, « On Dirichlet characters of polynomials », Bull. London Math. Soc. 34 (2002), no. 4, p. 469-473. | Article | MR 1897426 | Zbl 1038.11052